Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 78, NWS New Orleans, LA

June 2, 2004Pointe Coupee Parish, West Feliciana Parish, Louisiana; Wilkinson County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 2, 2004, 4:34 AM CDT for Pointe Coupee Parish, West Feliciana Parish, Louisiana; Wilkinson County, Mississippi. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2004, 4:34 AM CDT (09:34 UTC)
Expired
Jun 2, 2004, 5:30 AM CDT
In force
56 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

Counties Pointe Coupee Parish, LA, West Feliciana Parish, LA, Wilkinson County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 3:30 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 9.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2004-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1259 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2004-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1259 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
923 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 4:00 AM CDT, 34 minutes earlier.

Area forecast discussion, Jun 2, 4:00 AM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
400 AM CDT WED JUN 02 2004

SYNOPTIC PATTERN REMAINS BASICALLY UNCHANGED OVER THE PAST FEW DAYS AND
NOT MUCH CHANGE IS INDICATED FOR THE NEXT SEVERAL DAYS. MINOR
POCKETS OF ENERYGY WILL OCNTINUE TO MOVE EWD THRU THE SRN ROCKIES AND
THEN TURN SEWD INTO THE LOWER MS VALLEY. PRECIP WATER VALUES WILL REMAIN
ABOVE 1.5 INCHES AND A VERY UNSTABLE AIRMASS SO THAT SCATTERED
SHOWERS/TSTMS WILL CONTINUE TO BE A THREAT. SMALL AREA OF TSTMS IN
THE LFT AREA THIS AFTN WILL MOVE EWD THIS EVEN FOLLOWED BY ANOTHER AREA
OF SHOWERS/TSTMS NOW OVER OK/WRN AR WHICH SHOULD MOVE SEWD TONIGHT POSSIBLY
MOVING SEWD OVER THE AREA LATE TONIGHT AND EARLY THU. OVER THE NEXT
7 DAYS POPS SHOULD RANGE IN THE 40 TO 50 PCT (SLIGHTLY ABOVE CLIMAT) MAINLY
DAYTIME BUT AS USUAL IN THE NWLY FLOW TIMING WILL BE THE MAIN
PROBLEM.

&&

PRELIMINARY POINT NUMBERS...
MCB 68 85 67 86 / 40 50 30 40
BTR 72 88 71 86 / 40 50 30 40
MSY 75 88 74 88 / 30 50 30 40
GPT 75 87 71 86 / 30 50 30 20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
LA AND MS COASTAL WATERS...NONE.

&&

05
Hazardous weather outlook, Jun 2, 4:30 AM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
430 AM CDT WED JUN 2 2004

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-021700-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
430 AM CDT WED JUN 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE
SOUTHWEST MISSISSIPPI COUNTIES AND FOR THE AREA EAST OF ST LANDRY
AND NORTH OF LAKE PONTCHARTRAIN TO INCLUDE PEARL RIVER AND HANCOCK
COUNTIES UNTIL 800 AM THIS MORNING. A STRONG LINE OF THUNDERSTORMS
ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE IS MOVING EAST ACROSS
CENTRAL LOUISIANA. THESE STORMS HAVE PRODUCED DAMAGING WINDS OF 60
TO 80 MPH OVER WEST AND NORTHWEST LOUISIANA EARLIER THIS MORNING.
EXPECT SCATTERED SHOWERS AND A FEW THUNDERSTORMS AGAIN THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED SHOWERS THUNDERSTORMS WILL BE POSSIBLE EACH
DAY...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS.
SHOWERS AND THUNDERSTORMS WILL BE LESS ACTIVE OF FRIDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
REQUESTED AT THIS TIME.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 6:28 AM CDTSpecial Marine WarningLIX2 hr
Jun 2, 8:09 AM CDTSpecial Marine WarningLIX2 hr
Jun 2, 8:09 AM CDTSpecial Marine WarningLIX2 hr
Jun 2, 10:29 AM CDTSpecial Marine WarningLIX91 min
Jun 2, 10:33 AM CDTSpecial Marine WarningLIX87 min
Jun 2, 11:50 AM CDTSpecial Marine WarningLIX85 min
Jun 2, 11:50 AM CDTSpecial Marine WarningLIX85 min
Jun 2, 1:15 PM CDTSpecial Marine WarningLIX60 min
Jun 2, 4:20 PM CDTSevere Thunderstorm WarningLIXIberville, Pointe Coupee, West Baton Rouge40 min
Jun 2, 7:34 AM CDTSevere Thunderstorm WarningLIXPearl River56 min
Jun 2, 8:17 AM CDTSevere Thunderstorm WarningLIXHancock, Harrison, Jackson58 min
Jun 2, 9:14 AM CDTSevere Thunderstorm WarningLIXJackson16 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2004Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.